Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
398 Posts
Discussion Starter · #1 ·
This is off the topic of IBS, but I'm suffering greatly. I was put on antibiotics simultaneously by 2 doctors: one for acne; the other for arthritis (rhuematoid/reactive). My rhuematologist told me that my arhritis would flare up w/ the antibiotics b/c that meant that they were working. So the past couple of weeks I have felt like i've been run over by a friggin' bus. The pain is unbelievable and i've called my doc a million times and she keeps giving me different pain meds that don't work. They won't give me steroids (the one thing that works) b/c my bones are very thin. I am so frustrated and angry and I just had to vent somewhere.
 

·
Registered
Joined
·
2,562 Posts
Friski, I am sorry you are in so much pain.
I hope it leaves you soon. My pain has never been adequately controlled (CFS) so I can imagine, if I multiply that pain a few times, what you must be experiencing. Do you know if it is the acne antibiotics or the RA antibiotics that are the problem? I too have acne and have had several courses of antibiotics for them over the years. I take it your antibiotics are a low-dose long term treatment? Would you perhaps consider something else to treat the acne, as long-term antibiotics might give you long-term exacerbated pain? Things like topical treatments, accutane (although perhaps not as you have RA), different contraceptive pills (I take Dianette to supress the androgen hormones) etc. But I bet you've been through all the options, right?!
Can you try some complimentary methods to give you a little pain relief to use alongside the pain medications? Heat pads, cold compresses, hydrotherapy etc? Also, just double check with your doctor that you are taking as much of your medications as you can, and also ask if you can combine them. I know this may sound a little obvious, but you never know. When I was in some severe pain last year my doctor told me I could actually take more of the medications than was indicated on the box, and that I could take them differently as indicated (timing of doses), which helped a bit. Combining pain medications can sometime make them more effective. And obviously you know not to try this on your own but to ask your doctor for guidance.Hang in there Friski.
 

·
Registered
Joined
·
2,562 Posts
Friski, I am sorry you are in so much pain.
I hope it leaves you soon. My pain has never been adequately controlled (CFS) so I can imagine, if I multiply that pain a few times, what you must be experiencing. Do you know if it is the acne antibiotics or the RA antibiotics that are the problem? I too have acne and have had several courses of antibiotics for them over the years. I take it your antibiotics are a low-dose long term treatment? Would you perhaps consider something else to treat the acne, as long-term antibiotics might give you long-term exacerbated pain? Things like topical treatments, accutane (although perhaps not as you have RA), different contraceptive pills (I take Dianette to supress the androgen hormones) etc. But I bet you've been through all the options, right?!
Can you try some complimentary methods to give you a little pain relief to use alongside the pain medications? Heat pads, cold compresses, hydrotherapy etc? Also, just double check with your doctor that you are taking as much of your medications as you can, and also ask if you can combine them. I know this may sound a little obvious, but you never know. When I was in some severe pain last year my doctor told me I could actually take more of the medications than was indicated on the box, and that I could take them differently as indicated (timing of doses), which helped a bit. Combining pain medications can sometime make them more effective. And obviously you know not to try this on your own but to ask your doctor for guidance.Hang in there Friski.
 

·
Registered
Joined
·
398 Posts
Discussion Starter · #4 ·
i'm taking the same antibiotic for both conditions and i guess my rhuematologist thinks that i have to keep taking it b/c if i'm having this pain that means i have an infection of some sort
and when the infection is gone, the pain will be gone too. But that could be months. I can't go like this for months.
I just called my doc the 2nd time today and they're not calling me back
It does always help to take a warm bath. If i could just lay in there all day
I have tried birth control for acne but it made it worse and the side effects were bad for me. I tried a couple different ones too.I think i am taking the maximum dose of the meds they gave me. i don't know what's going to happen. I feel bad for complaining so much, but it's so hard. Thank you for listening (reading). :love:
 

·
Registered
Joined
·
398 Posts
Discussion Starter · #5 ·
i'm taking the same antibiotic for both conditions and i guess my rhuematologist thinks that i have to keep taking it b/c if i'm having this pain that means i have an infection of some sort
and when the infection is gone, the pain will be gone too. But that could be months. I can't go like this for months.
I just called my doc the 2nd time today and they're not calling me back
It does always help to take a warm bath. If i could just lay in there all day
I have tried birth control for acne but it made it worse and the side effects were bad for me. I tried a couple different ones too.I think i am taking the maximum dose of the meds they gave me. i don't know what's going to happen. I feel bad for complaining so much, but it's so hard. Thank you for listening (reading). :love:
 

·
Registered
Joined
·
840 Posts
HI friskiI used to take some antibiotics for acnee but had to stop because it was causing some inflamation of the intestines(extreme pain), now I take benzamicin(antibioticc creme) and it's even better that the pills I was taking for the acne ! absolutely no zits on my face at all, not even during my periods. I don't know what kind of meds you are taking for the arthritis but I was prescribed some naprosyn for my back and I had to stop taking this also because the pain this caused my intestines was unbeleivable. Any anti- inflamatory drugs will irritate my intestines (I stick to tylenol now but it's not as good as ibuprofen). I hope this information was of some help to you, feel better soon.Joanne
 

·
Registered
Joined
·
840 Posts
HI friskiI used to take some antibiotics for acnee but had to stop because it was causing some inflamation of the intestines(extreme pain), now I take benzamicin(antibioticc creme) and it's even better that the pills I was taking for the acne ! absolutely no zits on my face at all, not even during my periods. I don't know what kind of meds you are taking for the arthritis but I was prescribed some naprosyn for my back and I had to stop taking this also because the pain this caused my intestines was unbeleivable. Any anti- inflamatory drugs will irritate my intestines (I stick to tylenol now but it's not as good as ibuprofen). I hope this information was of some help to you, feel better soon.Joanne
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top